# SDR 06FDEA1310

- Difficulty date: April 4, 2006
- Submitted: April 10, 2006
- Operation: Air carrier
- Aircraft: N386FE
- Make and model: Doug DC-10-10
- Aircraft serial: 46620
- Aircraft time: 68,005 hours, 27,576 cycles
- Engine: Ge CF66D
- Engine time: 73,150 hours, 27,251 cycles
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Engine
- Condition: Failed
- Location: Nr 3
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, M, P
- Precautionary procedure: E, F, A

## Discrepancy

ON CLIMB-OUT TO CRUISE, ALTITUDE PASSING 28000' HEARD A "THUD" AND EXPERIENCED AIRCRAFT YAW TO THE RIGHT.  ENGINE INSTRUMENTS INDICATED NR 3 ENGINE FAILURE.  SHUT DOWN ENGINE IN ACCORDANCE WITH QRH.  FIRE EXTINGUSHING AGENT TO NR 3 ENGINE PER QRH, RETURNED TO MEMPHIS, LANDED RWY 36C.  EXPERIENCED SEVERE AIRCRAFT VIB DURING DESCENT UNTIL ENGINE APPEARED TO HAVE SEIZED OR STOPPED ROTATING.  UPON INSPECTION OF ENGINE NOTED THE LOW PRESSURE TURBINE (LPT) WAS MISSING.  DAMAGED TO WING AND FUSLAGE AND 3 PYLON.
